Jump to content

Beginning scary journey


[Af...]

Recommended Posts

I'm a 47 year old female who for the last 3 years having been falling into fog. I had a concussion a few months prior and thought maybe they were latent symptoms. Each time I visited my doctor and explained how I was experiencing anxiety increasing and memory and concentration problems, he would just up my dose. Finally I was up to 12 mg of Xanax per day.  Recently my prescription was misplaced I was at Urgent Care after 35 hours. I felt so terrified that I decided I had to get off Xanax ASAP.

 

I went back to my doctor with my doctor and he said there was really no choice for me.  At that point I started doing my own research and read Dr Ashton's book, Benzo Wise and the Benzo Book. I made an appointment with the most reputable doctor in town. During my 6 weeks waiting to get in I tapered .5 mg every 2 weeks and was ok  12 mg to 10 mg's. The latest taper to 9.5 mg's has provex difficult. Now the withdrawal symptoms have began to rear their ugly head.

 

I finally met with my new physician who attended Cambridge Medical School and has an incredible reputation. I brought all my literature but he did not agree with tapering off Xanax and introducing Valium. He wants me to continue tapering .5 mg's every 2 weeks and prescribed me 20 mg of Prozac and 15 mg's of Mirtazapine to let me get 8 hours sleep at night. I see him in a month and he wants to see me at 8.5 mg of Xanax so .5 mg every 2 weeks. He won't allow adding Valium and tells me my life is going to be living hell for a while. I'm scared to death and am hopeful for some support from this site during my upcoming journey. Thank you.

 

I forgot to state the fact I have been taking Xanax for 17 years.

Link to comment
Share on other sites

Hello AfraidinVegas, Welcome!

 

I'm sorry you find yourself here, and that your Dr wasn't agreeable to a crossover to Valium, but at the dose you're on, I'm not surprised.  Most Drs can't and won't get involved in prescribing doses that high.  I'm hopeful though, that as you taper to a more manageable dose, he'll reconsider and cross you over then.

 

We'll help you do this, many people have succeeded and you will too.

 

Pam

Link to comment
Share on other sites

Hello AfraidinVegas,

 

I was on Klonopin for almost as many years as you. First, I can tell you, that in time you will heal from the effects from the drug, as many of us here have healed.

 

We do have a taper section here if you would like to look them over. Here's the link. http://www.benzobuddies.org/forum/index.php?board=56.0

If there is something there you like, you could ask your Doctor.

 

It's recommended you do a 10% reduction, when tapering these drugs. If you looked over the Ashton manual, you probably already know this.

 

I'm sorry to hear things are rough for you, but there are many here that will help support you, in this difficult time.

 

Welcome to BenzoBuddies,

Mike

Link to comment
Share on other sites

Hiya AfraidinVegas, welcome to BenzoBuddies.

 

You have done an admirable job of getting down to 9.5 mgs of xanax.  And right now you are doing less than 10% cuts so hopefully this reduction method will work for you until you get down to a dose suitable for a crossover to a longer acting benzo.  Doctors don't seem to like triple digits when it comes to valium, so if you can manage to make it to 3 or 4 mgs of xanax ( = to 60 or 80 mgs of valium), you may find your doctor more agreeable to switching to valium.  

 

Yes you have been on Xanax for quite awhile, but that doesn't necessarily mean you will suffer more than most.  ByByMatrix is an excellent example of a long-term user who has healed in a typical amount of time.  I know things seem scary now, but many have been where you are and are now living fulfilling lives.  I hope you continue to progress with your taper.  The forum will supply you with lots of  information and support during this difficult journey.

Link to comment
Share on other sites

Hello AfraidinVegas and welcoming you to BB! I am so sorry your Dr is not cooperating with you. It is not uncommon unfortunately it seems. You could always Dr shop to see if you could find a Dr that would do the taper your way? I agree that hopefully as you taper down lower that your Dr would then agree to switch you over to V. Hang in there, we are here for you.
Link to comment
Share on other sites

×
×
  • Create New...